Alert archive / Hawaii / High Wind Warnings in 2013

High Wind Warning 4, NWS Honolulu, HI

March 14, 2013Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Mar 14, 2013, 3:39 AM HST for Hawaii County, Hawaii. It took effect at Mar 14, 2013, 4:00 AM HST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2013, 3:39 AM HST (13:39 UTC)
In effect from
Mar 14, 2013, 4:00 AM HST
Expired
Mar 17, 2013, 3:47 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWHW70 PHFO 141339
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST THU MAR 14 2013

...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY
EVENING... 
...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SATURDAY EVENING...

HIZ028-150245-
/O.UPG.PHFO.WI.Y.0018.000000T0000Z-130314T2200Z/
/O.UPG.PHFO.HW.A.0004.130314T2200Z-130318T0400Z/
/O.NEW.PHFO.HW.W.0004.130314T1400Z-130317T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
339 AM HST THU MAR 14 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH.
 
* TIMING...THROUGH 6 PM HST SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-150245-
/O.NEW.PHFO.WI.Y.0019.130314T1400Z-130317T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
339 AM HST THU MAR 14 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...SOUTHWEST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 PM HST SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

REYNES
9 follow-up statements
539 
WWHW70 PHFO 150141
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST THU MAR 14 2013

...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY
EVENING...
...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SATURDAY EVENING...

HIZ028-151445-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
341 PM HST THU MAR 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH.

* TIMING...THROUGH SATURDAY....WITH THE STRONGEST WINDS EXPECTED
  FRIDAY NIGHT AND SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-151445-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
341 PM HST THU MAR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...BEGINNING FRIDAY...WITH THE STRONGEST WINDS EXPECTED
  FRIDAY NIGHT AND SATURDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BRAVENDER
005 
WWHW70 PHFO 151349
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST FRI MAR 15 2013

...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY
EVENING... 
...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SATURDAY EVENING...

HIZ028-160300-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
349 AM HST FRI MAR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH.

* TIMING...THROUGH SATURDAY EVENING. 

* IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-160300-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
349 AM HST FRI MAR 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH SATURDAY EVENING. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

REYNES
728 
WWHW70 PHFO 151755
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
755 AM HST FRI MAR 15 2013

...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS 
THROUGH SATURDAY EVENING... 
...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY
EVENING...

HIZ028-160700-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
755 AM HST FRI MAR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH.

* TIMING...THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE
  EXPECTED LATER TODAY AND TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY
  DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-160700-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
755 AM HST FRI MAR 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH SATURDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
409 
WWHW70 PHFO 160140
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST FRI MAR 15 2013

...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SATURDAY EVENING... 
...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY
EVENING...

HIZ028-161445-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130317T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
340 PM HST FRI MAR 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH.

* TIMING...THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE
  EXPECTED TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY 
  DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-161445-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
340 PM HST FRI MAR 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH SATURDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
797 
WWHW70 PHFO 161323
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST SAT MAR 16 2013

...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SUNDAY EVENING... 
...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH 6 AM HST 
SUNDAY...

HIZ028-170230-
/O.EXT.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
323 AM HST SAT MAR 16 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS TO 105 MPH.

* TIMING...STRONGEST THROUGH TONIGHT...THEN GRADUALLY DIMINISHING
  THROUGH SUNDAY EVENING.

* IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY 
  DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-170230-
/O.EXT.PHFO.WI.Y.0019.000000T0000Z-130317T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
323 AM HST SAT MAR 16 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH.

* TIMING...THROUGH 6 AM HST SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
049 
WWHW70 PHFO 170127
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST SAT MAR 16 2013

...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SUNDAY EVENING... 
...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH 6 AM SUNDAY...

HIZ028-171430-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
327 PM HST SAT MAR 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 105 MPH.

* TIMING...STRONGEST THROUGH TONIGHT...THEN GRADUALLY 
  DIMINISHING THROUGH SUNDAY EVENING. 

* IMPACTS...WINDS THIS STRONG MAY RESULT IN SOME PROPERTY
  DAMAGE...AND WILL ALSO CAUSE VERY DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-171430-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-130317T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
327 PM HST SAT MAR 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...WEST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 AM SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
969 
WWHW70 PHFO 171337
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST SUN MAR 17 2013

...EXTREMELY STRONG WINDS CONTINUE OVER THE BIG ISLAND SUMMITS...

HIZ022-171445-
/O.CAN.PHFO.WI.Y.0019.000000T0000Z-130317T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
337 AM HST SUN MAR 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS OVER HALEAKALA HAVE DIMINISHED.

$$

HIZ028-180245-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
337 AM HST SUN MAR 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...WEST 45 TO 85 MPH WITH LOCALIZED GUSTS OVER 100 MPH.

* TIMING...GRADUALLY DIMINISHING THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN SERIOUSLY DAMAGE PROPERTY...AND
  MAKE DRIVING EXTREMELY DANGEROUS. EVEN WALKING IN THESE
  CONDITIONS WILL BE DIFFICULT AND UNSAFE. WIND-BLOWN OBJECTS MAY
  INFLICT SERIOUS DAMAGE OR GRIEVOUS INJURIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. THESE WINDS BLOW WITH HURRICANE
FORCE...SO PREPARE ACCORDINGLY.

&&

$$
278 
WWHW70 PHFO 172329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
129 PM HST SUN MAR 17 2013

...STRONG WINDS OVER THE BIG ISLAND SUMMITS DECLINING BUT REMAIN
STRONG...

HIZ028-180400-
/O.CON.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
129 PM HST SUN MAR 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...WEST 40 TO 60 MPH WITH LOCALIZED GUSTS OVER 70 MPH.

* TIMING...GRADUALLY DIMINISHING THROUGH THE AFTERNOON AND
  DROPPING RAPIDLY DURING THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN SERIOUSLY DAMAGE PROPERTY...
  AND MAKE DRIVING EXTREMELY DANGEROUS. EVEN WALKING IN THESE 
  CONDITIONS WILL BE DIFFICULT AND UNSAFE. WIND-BLOWN OBJECTS 
  MAY INFLICT SERIOUS DAMAGE OR GRIEVOUS INJURIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. THESE WINDS BLOW WITH HURRICANE
FORCE...SO PREPARE ACCORDINGLY.

&&

$$

WROE
908 
WWHW70 PHFO 180147
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 PM HST SUN MAR 17 2013

...WINDY CONDITIONS TO PERSIST ON THE BIG ISLAND SUMMITS THIS
EVENING...

.THE UPPER LEVEL TROUGH DRIVING THE WINDY CONDITIONS OVER THE
SUMMITS WILL PASS OVERHEAD DURING THE EVENING...CAUSING WINDS TO
DIMINISH OVERNIGHT.

HIZ028-181000-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-130318T0400Z/
/O.NEW.PHFO.WI.Y.0020.130318T0147Z-130318T1000Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
347 PM HST SUN MAR 17 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH LOCALIZED GUSTS TO 55 MPH.

* TIMING...GRADUALLY DIMINISHING AND DROPPING BELOW THE ADVISORY
  LEVEL BY MIDNIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:30 AM HST, 9 minutes earlier.

Area forecast discussion, Mar 14, 3:30 AM HST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST THU MAR 14 2013

.SYNOPSIS...
LIGHT AND VARIABLE WINDS WILL CONTINUE DURING THE NEXT COUPLE OF
DAYS...ALLOWING FOR THE DEVELOPMENT OF SEA BREEZES EACH AFTERNOON.
RAIN WILL FAVOR INTERIOR AND MOUNTAIN AREAS. A COLD FRONT WILL MOVE
ACROSS THE ISLANDS DURING THE WEEKEND...BRINGING PERIODS OF HEAVY
RAIN FROM LATE FRIDAY THROUGH SATURDAY BEFORE STALLING NEAR THE BIG
ISLAND BY SUNDAY. IT WILL ALSO BRING INCREASING WEST AND NORTHWEST
WINDS OVER THE SMALLER ISLANDS STARTING LATE FRIDAY. DRIER AND MORE
STABLE CONDITIONS WILL RETURN BEHIND THE FRONTAL PASSAGE EARLY NEXT
WEEK.

&&

.DISCUSSION...
SATELLITE IR/WV IMAGERY SHOW THE BASE OF THE UPPER LVL TROUGH
GRADUALLY ADVANCING TOWARDS KAUAI...AND DRAGGING A FIELD OF
STREAMING MID/UPPER CLOUDS ACROSS THE ISLANDS. PRESSURE GRADIENTS
ALOFT WILL CONTINUE TO BECOME TIGHTER AND BRING STRONG WINDS OVER
THE BIG ISLAND SUMMITS THROUGH AT LEAST SAT. A HIGH WIND WARNING HAS
BEEN ISSUED FOR THE BIG ISLAND SUMMITS...AND A WIND ADVISORY IS ALSO
IN EFFECT FOR HALEAKALA SUMMIT IN MAUI...BOTH VALID THROUGH SAT
EVENING.

THE UPPER LVL TROUGH WILL CONTINUE TO MIGRATE EASTWARD AND PASSING
JUST TO THE N OF THE MAIN HAWAIIAN ISLANDS DURING THE NEXT COUPLE OF
DAYS...KEEPING A LIGHT WIND REGIME IN PLACE. SEA BREEZES WILL
CONTINUE TO BE THE DOMINANT MECHANISM FOR AFTERNOON AND EVENING
CONVECTION EACH DAY. UPPER LVL RIDGING OVER THE ISLAND CHAIN WILL
KEEP PUSHING TO THE E/SE AND ALLOW FOR A WEAK SHORTWAVE TO QUICKLY
PASS OVER THE AREA LATER TODAY. THIS MAY BRIEFLY ENHANCE SHOWER
ACTIVITY AS SEA BREEZES DEVELOP...WITH RAIN FOCUSING OVER INTERIOR
AND MOUNTAIN AREAS.

MEANWHILE...THE BROAD UPPER LVL TROUGH WILL SEND A SFC COLD FRONT
BOUNDARY INTO THE WESTERN END OF THE ISLAND CHAIN BY LATE
FRI...BRINGING INCREASING POTENTIAL FOR SHOWERS AND LOCALIZED HEAVY
RAIN...AND EVEN STRONG GUSTY WINDS. MODELS DRAG THE FRONT ACROSS THE
MAIN HAWAIIAN ISLANDS THROUGH LATE SAT...THEN STALLING IT JUST E OF
THE BIG ISLAND BY SUN. THE SITUATION WILL BE CLOSELY MONITORED IN
CASE DYNAMIC PARAMETERS BECOME MORE FAVORABLE FOR THUNDERSTORM
ACTIVITY IN UPCOMING MODEL RUNS FOR THE FRI/SAT TIME FRAME.

CONDITIONS WILL BEGIN IMPROVING FROM WEST TO EAST BEHIND THE FRONT
WITH WINDS VEERING TO THE W/NW FROM LATE FRI AND BECOMING MORE
NORTHERLY BY SAT. A DRIER WEATHER PATTERN WILL ESTABLISH OVER THE
SMALLER ISLANDS IN THE WAKE OF THE FROPA...EXCEPT THE BIG ISLAND
WHERE ENHANCED SHOWERS MAY PERSIST THROUGH MON. THEN A BRIEF PERIOD
OF DRIER WEATHER DEVELOPS FOR THE LATE MON AND TUE TIME
FRAME...FOLLOWED BY ANOTHER APPROACHING TROUGH FROM THE NW BY MID
WEEK.

&&

.AVIATION...
THE PREVAILING FLYING COND WILL BE VFR WITH ISOL MVFR CIG/VIS
ASSOCIATED WITH SHRA.

AIRMET TURB AT THE MID LYRS IS A POSSIBILITY FOR TODAY.

&&

.MARINE...
A SERIES OF N AND NW SWELLS ARE EXPECTED TO REACH THE MAIN HAWAIIAN
ISLANDS DURING THE REST OF THE FORECAST PERIOD. THESE SWELLS WILL
PERSIST THROUGH SUN...AND WILL BRING COMBINED SEAS OF SMALL CRAFT
ADVISORY LEVELS OVER MOST MARINE ZONES ON SAT AND SUN.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY FOR BIG ISLAND
SUMMITS.

WIND ADVISORY UNTIL 6 PM HST SATURDAY FOR HALEAKALA SUMMIT.

&&

DISCUSSION/MARINE...REYNES
AVIATION...LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:37 PM HSTHigh Wind WatchHFOHawaii12 hr
Mar 14, 3:39 AM HSTWind AdvisoryHFOKalawao72 hr

Nearby

High Wind Warnings in Hawaii, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.